kZaMSEs8bhox1qeqgumRFj9Lymo Nothing Off Limits: My Dad Is Very Sick

Welcome!

Welcome!
Follow Me on Twitter!! sandilynn1975

Sunday, July 12, 2009

My Dad Is Very Sick


My dad had a slightly elevated cholesterol level so the doc put him on a drug called Zetia. This drug almost immediately caused him severe stomach cramping, vomiting, diareah among other things. He felt totally awful.

They thought he would adjust but he only felt worse and worse so after 5 days he stopped taking it. Not long after that he began to show symptoms of jaundice. His skin yellowed, his eyes turned yellow and there were other obvious symptoms as well. He is now in the hospital diagnosed with drug induced hepatitis. His gallbladder is enlarged and not looking good either. His liver though they said is trying to do it's job and from what I know they think it will heal. They aren't sure about the gallbladder or if he's going to need surgery. He is very weak and tired. His skin is so yellow.

I am pretty upset that he had this reaction to the med. I am doing research on cholesterol meds and finding they are very controversial and that Zetia is fairly new. If he hadn't stopped taking it I am positive he would already be dead. My dad had a major stroke in 2004 and recovered. This feels so familiar to that feeling of uncertainty back then. We need prayers sent his way...so whatever your belief please remember my dad. I have read about some severe muscle breakdown issues with Zetia that can lead to acute kidney failure!! I hope this does NOT happen. I haven't heard anything about something like that but his weakness scares me. He has zero energy. He'll be in the hospital at least all this week...maybe longer. I just want to see him with some energy, and normal skin color.

Read through the effects other people have had here ---> http://www.askapatient.com/viewrating.asp?drug=21445&name=ZETIA

If I had known at all I would have told him to not take it. This is bad stuff.

3 comments:

Melissa said...

I had heard that Zetia could cause liver damage, but not so quickly. Most cholesterol drugs will effect the liver negatively over time, that is why they do lab work. Your dads reaction was awful fast. I am sorry to hear this, and I hope he has a full recovery. Best wishes to him, and to you.

Middle Aged Woman Blogging said...

I am so sorry. It is so hard to be in the middle, taking care of children and parents, I've been doing it for over a year now. Thanks for sharing this information and hopefully it will reach others who will take heed. My prayers and thoughts are with you. Take care of yourself and your daddy.

American Idiot said...

Whoa, I am sorry to hear about your father and your family's suffering. That sounds awful. I will definitely send my thoughts and prayers your way.

I hope he is feeling better soon.

Stats

Subscribe Now: Feed Icon

Add Me to Your Delicious Bookmarks!

Pregnant with Cancer Headline Animator